Does anyone else experience "instant" anxiety? Like someone flipped a switch and one second you're fine and the next you're not? I'm sitting here at work, every thing going fine, talking to my coworker and all of a sudden its sweaty palms, mind racing, that crawly feeling up my back that I get....I had to take half an ativan cause I still have 45 minutes to deal with people yet!!! I'm on day four of my period, the clotty/gushy day, so I'm hoping that explains it...I can't for the life of me think of any other reason this would have hit me so fast and so hard!!! It's kinda scary! Usually I get a little warning or some event will set it off....this had NO precursor of any kind!!!
Whew, I hope 6 o'clock gets here soon!
Yes Conni, I get that too. And quite often, lately. It's like all of the sudden my stomach sinks, my heart wants to jump out of my chest and my minds loses control. And I sweat..and sweat..and feel silly and frustrated.
You're not alone, girl...
Thanx Carla for the reply...I'm used to the "regular" (LOL) anxiety, but that was the first time it came on so fast!!! I did feel better by the time I got home, probably because the ativan kicked in, and the rest of the nite was okay, symptoms lessened and dulled. This morning seems okay so I'm keeping my fingers crossed. ****....what a roller coaster! I guess it just goes to show that the mind controls ALOT that we don't understand! Usually I can get a good grip on the anxiety when it comes on, but this time it was like I was watching from outside, going "what the H*** is this?" Oh well, guess I'll see what today brings lol.
A good day for us all
I used to have those sudden anxiety attacks too. It really freaks you out b/c you feel so out of control. Are you taking anything else besides the Ativan? I used to take (very small doses) the generic brand of Ativan (Lorazepham). A woman physician at a drug rehab clinic (worked w/my sister) said that Ativan is not intended for long-term use and that it is very addicting resulting in withdawal symptoms and then it not working for you. When I told my GP about this, he agreed. The woman dr. suggested I try Paxil CR, which I got my GP to prescibe from me. Once I started on the Paxil CR, I didn't take any of the anxiety med. I know each of us are different and will react differently to meds, but I was really scared to take too much of the Ativan but yet I needed something (my father halluciated really bad after being on it for 30 yrs.).
Hope you have a good day and hope you're feeling better,
Hi Connie, I know you are saying. It's like a anxiety attack and sometimes flashes go along with it. Your progesterone levels is the hormone that helps us to deal with anxiety and when we go through tense situations are body either surges and depleates whats there or we go though various symptoms. go to this site [ removed ] and read under the heading anxiety. When your levels are balanced you will see a change.
take care, girl
Last edited by moderator2; 08-19-2004 at 01:51 PM.
Reason: do not post commercial websites, use brand names only.
I agree with you here. I was using the progesterone creme for at least 2-3 years, then I really began the peri phase and this month I haven't used it, cause my doc thinks I should use more prozac which I haven't convinced myself of yet and the anxiety is back and more so cause I had kidney stones crushed yesterday (surgery) and now I'm really anxious. Maybe tonight or tomorrow night I will begin it again. I've noticed too that my hot flashes have begun on and off again too. But my gyne, who is really good, says that the Prozac should help me with the anxiety and hot flashes although sometimes I think it makes me more ancy. Who knows. I know it has helped a great deal.
[ Andrea, please know the rules to avoid the loss of your posting privileges. I have edited another of your posts this month. Please do not make work for the moderators. Thank you! ]]
Last edited by moderator2; 08-19-2004 at 01:54 PM.
Reason: report posts that violate the rules, do not quote them.
Molly, thanx for your reply....I don't take the ativan regularly. I only take 1/2 occasionally when anxiety strikes or when I can't sleep. In the last year I've only taken 35-40 pills total (by halves). I too was worried about the addiction thing, but my doc said the way I use them it's not likely. If I think the anxiety is getting out of control I will definitely discuss other options with him before loading up on ativan. Have a great day!!
I get that feeling right before I have a hot flash. I never knew what it was. My stomach, all of a sudden, would knot up and I had trouble breathing,etc. I was really frightened that it was a heart attack. However, I watched and if I took a deep breath and calmed down, a hot flash would start.